Flood, West Marshall
- When
- April 1, 12:00 AM CST to April 8, 11:59 PM CST
- Where
- West Marshall forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 47.983, -95.000
By the end of March, the only snow left to melt was along the Canadian border, mostly from Langdon (ND) to Roseau (MN). The melt rate had been nearly ideal, with warm daytime highs and nights below freezing.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGF wrote it up.
By the end of March, the only snow left to melt was along the Canadian border, mostly from Langdon (ND) to Roseau (MN). The melt rate had been nearly ideal, with warm daytime highs and nights below freezing. Several late season snowstorms had hit the Canadian border region with some substantial snowfall amounts. Snow depths ranged around 20 inches at Langdon (ND), 15 inches at Pembina (ND) and Hallock (MN), and 12 inches at the Agassiz National Wildlife Refuge (MN). The snow water equivalent measured at the Agassiz Refuge was about 2.5 inches. As warmer temperatures occurred in early April, there was still a good amount of moisture left to work into the river system across northeast North Dakota and northwest Minnesota. The Red River started rising in the Oslo area in late March. The river crested around 34.2 feet between April 4th and 5th, then fell back below its moderate flood stage around April 8th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Mar 31, 8:30 PM CST, 3 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 830 PM CST THU MAR 31 2005 FORECAST CHALLENGE CONCERNS TEMPERATURES. CU FIELD PARTIALLY IN RESPONSE TO SHORT WAVE DROPPING THROUGH FA DISSIPATING WITH LOSS OF HEATING RESULTING IN CLEARING ACROSS FA AND SHOULD REMAIN SO WITH DRY COLUMN AND SURFACE HIGH BUILDING INTO FA. RIDGE AXIS ORIENTED ACROSS CENTRAL DAKOTAS BY 12Z KEEPING FA IN WEAK NW FLOW. DRIER LOW LEVEL AIR REACHING WESTERN AF AND SHOULD CONTINUE TO CREEP EAST. WITH ABOVE EXPECT RESPECTABLE TEMPERATURE DROP OVERNIGHT. CURRENT FORECAST TRENDS LOOK REASONABLE SO WILL MAKE ONLY MINOR TWEEKS TO CURRENT FORECAST. OVERALL FORECAST IN GOOD SHAPE. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && VOELKER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 635 AM CST THU MAR 31 2005 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-311435- BARNES ND-BENSON ND-CASS ND-CAVALIER ND-CLAY MN-EAST BECKER MN- EAST MARSHALL MN-EAST OTTER TAIL MN-EAST POLK MN- EASTERN WALSH COUNTY ND-EDDY ND-GRAND FORKS ND-GRANT MN-GRIGGS ND- HUBBARD MN-KITTSON MN-LAKE OF THE WOODS MN-MAHNOMEN MN-NELSON ND- NORMAN MN-NORTH BELTRAMI MN-NORTH CLEARWATER MN-PEMBINA ND- PENNINGTON MN-RAMSEY ND-RANSOM ND-RED LAKE MN-RICHLAND ND-ROSEAU MN- SARGENT ND-SOUTH BELTRAMI MN-SOUTH CLEARWATER MN-STEELE ND-TOWNER ND- TRAILL ND-WADENA MN-WEST BECKER MN-WEST MARSHALL MN- WEST OTTER TAIL MN-WEST POLK MN-WESTERN WALSH COUNTY ND-WILKIN MN- INCLUDING THE CITIES OF...BEMIDJI...DETROIT LAKES...DEVILS LAKE... FARGO...FERGUS FALLS...GRAFTON...GRAND FORKS...LANGDON...ROSEAU... THIEF RIVER FALLS...VALLEY CITY AND WAHPETON 635 AM CST THU MAR 31 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. RIDDLE
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2005Every state in 2005This day in weather historyWarnings in Minnesota, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5447351.